1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Adderall Withdrawal - what should I expect?

Discussion in 'Amphetamines addiction' started by beast111, Jul 25, 2014.

  1. beast111

    beast111 Silver Member Newbie

    Reputation Points:
    0
    Messages:
    1
    Joined:
    Jul 25, 2014
    from U.S.A.
    I'm about to start tapering myself from Adderall. I am prescribed 20mg's per day, starting around mid March of this year. I'm tapering because I have been supplementing with street purchased adderall so I have been taking around 40mg's for the past two or three months and its getting out of control. I told my friend to never sell me anymore extras, so I'm starting my taper with going straight to 20mg tomorrow. Then after two weeks I think I'll drop it to 10, and then finally take 10 every other day for two weeks until stopping completely.

    Is this a good plan to taper? What withdrawal symptoms and how severe of a process should I expect? I tried going without for one day and it was hell
     
  2. sweetbebe

    sweetbebe Silver Member

    Reputation Points:
    35
    Messages:
    85
    Joined:
    Jun 1, 2012
    from U.S.A.
    Personally I'm not sure about the taper plan but it sounds fine. I've never done a taper off adderall myself but it doesn't sound like a bad idea. It's good that you are catching yourself before it gets too out of control.

    Withdrawal will likely get easier. I was always more worried about the withdrawal than I needed to be. I would feel cranky, irritable, depressed, tired, hungry and unmotivated for a while. Since your use doesn't sound too extreme, I would guess that your withdrawals will become more manageable soon. Going without might seem like hell at first but it will get better! And props to you for your self control. :)
     
  3. Randyc44

    Randyc44 Newbie

    Reputation Points:
    5
    Messages:
    12
    Joined:
    Jul 30, 2014
    from U.S.A.
    With myself, I was just extremely tired where it was a mission just to get off the couch. That was from doing 200mg a day for a few weeks. But when I only do 40 to 60 mg a day for a month to a few months I experience no withdrawals. I hope this helps
     
  4. samboran80

    samboran80 Newbie

    Reputation Points:
    0
    Messages:
    3
    Joined:
    Jan 15, 2014
    from U.S.A.
    When I went through withdrawal I was EXTREMELY tired. 2 shots of espresso, Vitamin B12, energy pills didn't help. I would recommend doing it when you have a week off work.
     
  5. Veksul

    Veksul Titanium Member

    Reputation Points:
    307
    Messages:
    193
    Joined:
    Nov 16, 2009
    from U.S.A.
    So a couple questions. What is your dosing schedule like? Also, are they IR or XR?

    In terms of tapering, at the dose you are at I think it is smart to taper back down to 20 and then perhaps 10 a day, but I don't think doing the every other day dosing will help you much at all. I went from taking about 80 mg/day for about a year to none (cold turkey) and experienced mainly extreme tiredness and decreased energy and interest in doing anything at all. After a week of sleeping about 12 to 16 hours a day, I started feeling a lot better. Not great, but I was able to do laundry and even go work out at the gym and feel good. After two weeks, I felt motivation come back and - with the help of energy drinks - I was able to function at near normal levels.